Chebyshev polynomials and Pell equations over finite fields. (English) Zbl 07361081

In this paper, the author describes the construction of the fundamental solution for the Pell equation over finite fields of characteristic different from 2. The description is given in terms of Chebyshev polynomials.


12E20 Finite fields (field-theoretic aspects)
11D09 Quadratic and bilinear Diophantine equations
12E10 Special polynomials in general fields
11T99 Finite fields and commutative rings (number-theoretic aspects)
Full Text: DOI


[1] Benjamin, A. T.; Walton, D., Counting on Chebyshev polynomials, Math. Mag. 82 (2009), 117-126 · Zbl 1223.33013
[2] Ireland, K.; Rosen, M., A Classical Introduction to Modern Number Theory, Graduate Texts in Mathematics 84. Springer, New York (1990) · Zbl 0712.11001
[3] LeVeque, W. J., Topics in Number Theory. Vol I, Dover Publications, Mineola (2002) · Zbl 1009.11001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.